Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 24, NWS Lincoln, IL

April 30, 20224 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2022, 5:48 PM CDT for 4 counties in Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 5:48 PM CDT (22:48 UTC)
Expired
Apr 30, 2022, 6:45 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeWitt County, IL, Logan County, IL, McLean County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 25 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:46 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:32 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 30, 2:32 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
232 PM CDT Sat Apr 30 2022

.SYNOPSIS...
Issued at 232 PM CDT Sat Apr 30 2022

Severe weather is expected this afternoon across central IL.
Thunderstorms are expected to form in central IL and move
northeast this afternoon. Eventually, this activity is expected to
develop into a line of thunderstorms and move east across east-
central IL late this afternoon and into the evening hours. An
active week is expected next week with periods of precipitation
and near to slightly below average temperatures.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 232 PM CDT Sat Apr 30 2022

Currently, we have a warm front lifting north of the area this
afternoon with an upper level low off to the west over IA and
broad, difluent flow over IL. The ILX 18Z sounding showed a strong
cap still in place, but that cap eroding and initiation is
starting to take place across the area ahead of the cold front.
The hi-res suite of models favor discrete cells developing into a
QLCS over the course of the day. As of 19Z, the effective shear
is around 50kts and MLCAPE is around 1000 J/kg in the
southwestern forecast area. Expect CAPE to still increase to the
1000-2000 J/kg realm and shear profiles to favor supercell
development initially. A Tornado Watch was recently issued for
nearly the entire forecast area through 8 PM. Based on the latest
guidance, expect the storms to have pushed off to the east into IN
by around 8 PM.

Winds have been breezy from the south today and expect them to
stay up tonight, with the cold front pushing through the area and
into IN this evening. Temps will be a bit cooler tomorrow with
increasing clouds and highs mostly in the 60s.

&&

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 232 PM CDT Sat Apr 30 2022

On Sunday night, the upper low will be to the north moving through
northern MI, with weak ridging approaching from the west. Expect
dry conditions with highs in the upper 60s early on Monday before
another upper wave moves in from the west. Severe weather is not
expected at this time with this system. However, the probability
of precipitation with this system is nearly 100% across the
entire area Monday night and early Tuesday.

The pattern stays active with another system moving across the
Southern Plains and into the mid MS River Valley by the end of the
week. There is a fair chance for severe weather with this system,
however it may stay to the south of central IL. Temperatures will
be near to slightly below average during this period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1232 PM CDT Sat Apr 30 2022

MVFR cigs have developed across the area today. Expect
thunderstorm activity to develop within the next hour or so.
Expect MVFR cigs off and on today along with TSRA and perhaps MVFR
vis with the rain as well. The activity is expected to develop in
the PIA/SPI/BMI area and drift NE...and eventually develop into a
line of storms that will sweep east...affecting DEC and CMI as
well. The activity should clear the state by around 01Z. There
should be a period of clearing before MVFR cigs move into the area
towards morning. Winds stay up a bit from the SW tonight also.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Knutsvig
SHORT TERM...Knutsvig
LONG TERM...Knutsvig
AVIATION...Knutsvig
Hazardous weather outlook, Apr 30, 3:10 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
310 PM CDT Sat Apr 30 2022

ILZ028>031-037-038-042>046-048-051>057-061>063-066>068-071>073-
011100-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Marshall-
McLean-Menard-Moultrie-Peoria-Piatt-Richland-Sangamon-Shelby-
Stark-Tazewell-Vermilion-Woodford-
310 PM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are expected through sunset. Some of the
storms will be severe, capable of producing damaging wind gusts
in excess of 60 mph, hail, and possible tornadoes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Monday night into Tuesday.
It is too early to determine the threat for severe weather at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely. West of I-57, activation is most
likely before 6 pm. Near and east of I-57, activation is most
likely between 4 pm and 8 pm.

ILZ027-036-040-041-047-049-050-011100-
Cass-Fulton-Knox-Mason-Morgan-Schuyler-Scott-
310 PM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms are possible during the late afternoon,
with the threat diminishing by 6 pm. Some of the storms will be
strong to locally severe, capable of producing damaging wind
gusts in excess of 60 mph, hail, and a tornado or two.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Monday night into Tuesday.
It is too early to determine the threat for severe weather at this
time.

Lingering flooding on the Illinois River from Havana to Beardstown
is expected to subside during the second half of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon through 6 pm.

Geelhart

In the hours before

Special weather statement, Apr 30, 4:33 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Sat Apr 30 2022

ILZ029>031-037-302200-
Tazewell-Marshall-Peoria-Woodford-
433 PM CDT Sat Apr 30 2022

...A strong thunderstorm will impact portions of Marshall,
northwestern Woodford, north central Tazewell and northeastern Peoria
Counties through 500 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Peoria, or near Peoria, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Washington, Germantown Hills, Spring Bay and Bay View Gardens
  around 445 PM CDT.

Other locations in the path of this storm include Chillicothe,
Metamora, Rome and Washburn.

This includes the following highways...
 Interstate 39 between mile markers 28 and 40.
 Interstate 474 between mile markers 0 and 12.
 Interstate 74 between mile markers 86 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.

&&

LAT...LON 4111 8934 4110 8905 4093 8905 4092 8904
      4060 8961 4071 8973
TIME...MOT...LOC 2133Z 223DEG 33KT 4070 8959

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25
Local storm report, Apr 30, 5:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             3 E CHATHAM             39.68N 89.64W
04/30/2022  M1.00 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

ERWIN
Local storm report, Apr 30, 5:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     1 N STANFORD            40.45N 89.22W
04/30/2022  M67 MPH          MCLEAN             IL   TRAINED SPOTTER

            REPORT RELAYED BY EMERGENCY MANAGER.

&&

ERWIN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:33 PM CDTSpecial Weather StatementILXMarshall27 min
Apr 30, 5:24 PM CDTSevere Thunderstorm WarningILXSangamon30 min
Apr 30, 5:32 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford43 min
Apr 30, 6:05 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon25 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Sangamon, Shelby46 min
Apr 30, 6:34 PM CDTTornado WarningILXMcLean41 min
Apr 30, 6:58 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Macon, Moultrie, Piatt47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.